Can people die from Stevens Johnson Syndrome
Hepatitis C: Lyell syndrome with telaprevir
Rockville - Two reports from Japan of toxic epidermal necrolysis (TEN), one of which was fatal, prompt the FDA to issue a warning. She strongly advises discontinuing the HCV protease inhibitor telaprevir (Incivek®), which was approved last year, if a skin rash develops or worsens.
TEN is a variant of Lyell's syndrome in which the uppermost layer of the skin, the epidermis, is detached over a large area with the formation of blisters. Since there is an immediate danger to life, the suspicious drugs must be discontinued immediately. The two patients from Japan missed this.
The first patient, a 50-year-old woman, had developed a grade 3 rash on day three of combination therapy with peginterferon plus telaprevir. She was initially treated with steroids and antihistamines for a month. Only then did the doctors first decide to stop peginterferon and three days later to stop telaprevir. The patient only recovered from TEN after two months.
The second patient, a 69-year-old man, had developed a rash while on therapy with peginterferon plus ribavirin. When telaprevir was added I also developed pruritus, which was classified as mild. After a month the rash had improved, but it got worse in the following weeks. Doctors then reduced the dose of telaprevir and stopped the drug a week later when they diagnosed TEN.
After it got worse over the next 7 to 10 days, doctors also stopped ribavirin. Too late: One day later, the epidermal necrosis had spread all over the body. The doctors then also stopped peginterferon, but the patient died of multiple organ failure the following day.
92 cases of DRESS syndrome
An analysis of the FDA's Adverse Event Reporting System data set (AERS) then identified a total of 92 cases of DRESS syndrome (Drug Reaction or Rash with Eosinophilia and Systemic Symptoms) plus 20 for the period from May 23, 2011 to June 19, 2012 Cases of Stevens-Johnson Syndrome (SJS), which is an attenuated variant of TEN.
One of them was fatal: A 47-year-old patient had developed a rash on her lower extremities after four weeks of triple therapy. After receiving all three medications for an additional 4 weeks, she had to be hospitalized because the rash had spread. There she suffered a drop in blood pressure, myalgia and acute kidney failure. After a ventricular fibrillation, she died in cardiogenic shock.
The FDA should describe the cases in such detail because fatal outcomes can often be avoided if the medication is discontinued in time. © rme / aerzteblatt.de
- What is the easiest CRM for photographers
- Show Instagram promotions on Facebook
- How to solve x 3 125
- How much do you like math
- Can pleurisy be treated without medication
- How can my eyes be emotionally brighter?
- What is the scope of computer technology
- What demotivates software developers
- Why are people suing Alexandria Ocasio Cortez
- How can I stick to my decisions?
- What is the full form of NR
- What's more interesting in software development
- How did Charlotte NC grow so quickly
- Can you explain the future agricultural technology
- What do guys lie about in general
- What is an MSE in statistics
- What are different forms of library catalog
- Yoga helps you be happy
- Why is autumn also called autumn?
- How did the Achaemenid Empire prosper
- Can we install TubeBuddy on Android
- What is the best kind of pain
- Should I learn Elixir or PHP
- Should I buy PSP or PS Vita?